Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Zoloft advice?? 24 days, exhausted. Please?

So I was taking Paxil for the past 2 years at very low doses.. Weaned myself off, but after two weeks off it decided it wasn't the right time and went back to it due to reemerging anxiety and depression. When I reinstated it at a very low dose I got a bad reaction, I felt horrible increased anxiety, depression and suicidal ideation(for the first time in my life) and burning sensations on my scalp and hands. Went to a psychaitrist after a week because it was unbearable and I wasn't stabilizing he told me to immediately switch to Lexapro 20mg, took it after about an hour I felt severe jitters and nausea, I felt like I'd had 10 cups of coffee and vomited..and had stomach and liver pain.. I reduced my dose later on but still had terrible anxiety worse in the morning with doom feelings and panic attacks were up through the roof, I felt suicidal and was at the end of my rope with the physical and mental side effects. I felt so troubled because I wasn't this bad before messing up with the meds. I stayed on Lexapro for a total of 20 days but could not bear it any longer. Went to my old psychaitrist that prescribed Paxil initially and helped me. He said I shouldn't be feeling this way for this long and he switched me to 100mg Zoloft and pregabalin for the first two weeks. I had some hope and faith in this doctor as he had helped me before.. Initially I felt slightly better, Zoloft seemed to be easier on my body than Lexapro but I still woke up with shakey hands and burning sensations in my limbs coupled with doom feelings.. On days where my anxiety seemed to subside my depression felt horrible and unbearable..I sobbed for hours and the only thing I looked forward to was sleep.. I figured he started me on a high dose and should have titrated up a bit slower.. Reduced to 50mg still bad, then eventually to 25mg a day. Been on 25mg for ten days now and on Zoloft a total of 24 days. This last week I felt the side effects reducing, however I I've developed this bad fatigue and exhaustion and it scares me so much. It's like the only thing I can do is sleep and a day ago I slept on and off for 24 hours. I have no energy to talk to people or do anything.. Sleep has been my only comfort and solace these past two months of horror and utter hell!
What worries me now is that I developed some fatigue syndrome and worry that I will never lead a normal happy life again.. And worry that Zoloft will not help me, it's 3 weeks so far and only ten days on a stable 25mg after reduction. Is this reduced mental capacity and concentration and exhaustion due to Zoloft or due to the fact that I suffered two months of constant day and night anxiety attacks and panic and my body is drained???? Will it go away or is this permanent?! I wasn't a very energetic person before but at least I led a normal happy life.. And now I can't seem to shake off this depression and exhaustion.. Someone tell me it gets better.. I'm so afraid to have to switch meds again. I lived through hell I can't do it again.. Please help
3 Responses
18970514 tn?1470449116
Well you need to recovery from all the anxiety attacks and exhaustion Zoloft is good give it 6 weeks to have full effect but the best is Celexa.
Avatar universal
Question:  You say you weaned off Paxil, but how long did you take to taper off it?  You say you realized after two weeks you still needed a med, but what was going on for those two weeks?  Was it something different then you had felt before going on Paxil in the first place?  Paxil is the hardest of these meds to stop taking and for some people it can be devastating.  It doesn't sound like you had a big problem stopping it, but I'm just trying to see if this might be a reaction to stopping the Paxil.  One other thing -- many people find it hard to find another antidepressant that works after being on Paxil, and Paxil often doesn't work again once you stop it.  It's just a very strong drug.  But what you're describing is more than just a drug that has made your brain not amenable to other drugs, you're describing horrible effects upon starting other drugs.  Which is why it would be good to know just how you're taper off Paxil went.
2 Comments
I tapered over a few months I was on 10mg for so long then reduced to 5mg and 2.5mg I've stopped it once before for 4 months withdrawal lasted a month it was bearable, brain zaps, aggression and whatnot .. But then I took it after 4 months because I was starting to think a lot at night and ruminate and I simply liked how carefree I was on it so I took it. When I did i got a bad reaction to it and was in bed for two weeks, anxiety and feeling not normal, I reduced the dose although it wasn't very high to begin with after two weeks went back to normal.. This time around when I stopped it for two weeks I felt w bit depression and anxiety but nothing suicidal and because I had to travel later I thought it wasn't best to be off meds now.. After I got on them again this time around everything amplified and got suicidal.. It's like starting a med is worse than weaning off it.. I'm afraid my depression is caused by them. It scares me to death and you worried me even more saying no other meds will help after Paxil.. I just want to know that Zoloft will help me I'm desperate!!
Only way to know is to try it, but I'm not trying to frighten you, just informing you that the problem might not be the new meds but that you never successfully stopped the Paxil -- that's its reputation.  It doesn't make you suicidal to stop taking it, that's a possible side effect of taking any antidepressant and isn't particular to Paxil and usually affects the young.  Paxil withdrawal can be characterized by what you're feeling, but so can side effects of new meds.  I have no idea what's going on, and nobody can tell you if Zoloft will work for you or not, I just wanted to let you know that it could be the lingering effects of having quit the Paxil and if so the remedy is quite different than if it's the new meds.  Again, the only way to know if a particular med is going to help you or not is to take it and see.
Avatar universal
i agree i had similar issues but with lexapro and propanolol and celexa has been the only thing that has worked for me.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?